In this work, we examined the numerical results for a nonlinear fractional hyperbolic-type wave equation governed by a time-fractional derivative of order $ \alpha $. For the fractional term, an L2-1$ \sigma $ memory discretization approach was integrated with standard central difference approximations of spatial second-order derivatives. Explicitly, the study formulates the discrete algebraic relations for the governing system, proves the comprehensive numerical scheme, and evaluates computational efficiency and accuracy across diverse spatial grid refinements.
Citation: Hazal Yüksekkaya. Numerical solution and error analysis of the fractional nonlinear hyperbolic wave equation using the finite difference method[J]. AIMS Mathematics, 2026, 11(10): 34963-34974. doi: 10.3934/math.20261361
In this work, we examined the numerical results for a nonlinear fractional hyperbolic-type wave equation governed by a time-fractional derivative of order $ \alpha $. For the fractional term, an L2-1$ \sigma $ memory discretization approach was integrated with standard central difference approximations of spatial second-order derivatives. Explicitly, the study formulates the discrete algebraic relations for the governing system, proves the comprehensive numerical scheme, and evaluates computational efficiency and accuracy across diverse spatial grid refinements.
| [1] |
M. Modanli, M. A. S. Murad, S. T. Abdulazeez, A new computational method-based integral transform for solving time-fractional equation arises in electromagnetic waves, Z. Angew. Math. Phys., 74 (2023), 186. https://doi.org/10.1007/s00033-023-02076-9 doi: 10.1007/s00033-023-02076-9
|
| [2] |
A. Ashyralyev, M. Modanli, An operator method for telegraph partial differential and difference equations, Bound. Value Probl., 2015 (2015). https://doi.org/10.1186/s13661-015-0302-z doi: 10.1186/s13661-015-0302-z
|
| [3] |
S. T. Abdulazeez, M. Modanli, Solutions of fractional order pseudo-hyperbolic telegraph partial differential equations using finite difference method, Alex. Eng. J., 61 (2022), 12443–12451. https://doi.org/10.1016/j.aej.2022.06.027 doi: 10.1016/j.aej.2022.06.027
|
| [4] |
S. O. Abdulla, S. T. Abdulazeez, M. Modanli, Comparison of third-order fractional partial differential equation based on the fractional operators using the explicit finite difference method, Alex. Eng. J., 70 (2023), 37–44. https://doi.org/10.1016/j.aej.2023.02.032 doi: 10.1016/j.aej.2023.02.032
|
| [5] |
P. Agarwal, M. Modanli, H. Yüksekkaya, S. TahaAbdulazeez, S. Jain, Investigating numerical solutions and ensuring stability in nonlinear pseudo hyperbolic telegraph equation, J. Comput. Appl. Math., 483 (2026), 117371. https://doi.org/10.1016/j.cam.2026.117371 doi: 10.1016/j.cam.2026.117371
|
| [6] |
M. J. Huntul, M. Modanli, M. Izadi, Stability analysis and L1-finite difference modeling of inverse problems for fractional Schrödinger equations with variable diffusion, AIMS Math., 11 (2026), 7183–7206. https://doi.org/10.3934/math.2026296 doi: 10.3934/math.2026296
|
| [7] |
M. Modanli, F. Ozbag, Stability of finite difference schemes for two-space dimensional telegraph equation, Pramana, 96 (2022), 228. https://doi.org/10.1007/s12043-022-02474-0 doi: 10.1007/s12043-022-02474-0
|
| [8] |
T. Abdeljawad, K. Shah, I. Ahmad, M. Hleili, M. Alatawi, Using a finite difference scheme together with neural networks analysis for propagation of the long waves equation, AIMS Math., 11 (2026), 825–856. https://doi.org/10.3934/math.2026036 doi: 10.3934/math.2026036
|
| [9] |
Z. Wang, S. Qiu, X. Rui, W. Zhang, Numerical differentiation of fractional order derivatives based on inverse source problems of hyperbolic equations, Math. Model. Anal., 30 (2025), 74–96. https://doi.org/10.3846/mma.2025.19339 doi: 10.3846/mma.2025.19339
|
| [10] |
A. S. Bekela, A. T. Deresse, An efficient numerical method for nonlinear time fractional hyperbolic partial differential equations based on fractional shehu transform iterative method. J. Appl. Math., 2025 (2025). https://doi.org/10.1155/jama/7007124 doi: 10.1155/jama/7007124
|
| [11] |
W. H. D. T. Karunarathna, Solutions of hyperbolic telegraph equation using radial basis function-finite difference method, Ruhuna J. Sci., 16 (2026). https://doi.org/10.4038/rjs.v16i1.154 doi: 10.4038/rjs.v16i1.154
|
| [12] |
H. Yüksekkaya, E. Pişkin, S. M. Boulaaras, B. B. Cherif, S. A. Zubair, Existence, Nonexistence, and stability of solutions for a delayed plate equation with the logarithmic source, Adv. Math. Phys., 2021 (2021). https://doi.org/10.1155/2021/8561626 doi: 10.1155/2021/8561626
|
| [13] |
H. Yüksekkaya, E. Pişkin, J. Ferreira, M. A. Shahrouzi, A viscoelastic wave equation with delay and variable exponents: existence and nonexistence. Z. Angew Math. Phys., 73 (2022). https://doi.org/10.1007/s00033-022-01776-y doi: 10.1007/s00033-022-01776-y
|
| [14] |
H. Yüksekkaya, A. Ramazanova, M. Kafini, Well-Posedness and stability results for an integro-differential porous-elastic system with time delay term, Math. Methods Appl. Sci., (2026). https://doi.org/10.1002/mma.70877 doi: 10.1002/mma.70877
|
| [15] |
M. Kafini, H. Yüksekkaya, Global nonexistence of solutions for a nonlinear extensible Beam equations in a class of modified Woinowsky-Krieger models with time delay, J. Nonlinear Funct. Anal., 2026. https://doi.org/10.23952/jnfa.2026.4 doi: 10.23952/jnfa.2026.4
|
| [16] |
D. Hu, H. Huang, H. Jiang, M. Chen, High-order asymptotically compatible energy-dissipation scheme for the time-fractional Swift-Hohenberg equation, J. Sci. Comput., 104 (2025), 55. https://doi.org/10.1007/s10915-025-02973-3 doi: 10.1007/s10915-025-02973-3
|
| [17] |
D. Hu, M. Chen, H. Jiang, H. Huang, Energy dissipation and maximum-bound principle of the variable-step L2-$1_\sigma$ scheme for the time-fractional Allen-Cahn equation with general nonlinear potential, J. Comput. Appl. Math., 460 (2025). https://doi.org/10.1016/j.cam.2025.117054 doi: 10.1016/j.cam.2025.117054
|
| [18] |
D. Hu, H. Huang, Y. Fu, M. Chen, Unconditionally energy-dissipation-and maximum-bound-principle-preserving scheme for the time-fractional Allen–Cahn equation, Adv. Appl. Math. Mech., 18 (2026), 1503–1530. https://doi.org/10.4208/aamm.OA-2025-0003 doi: 10.4208/aamm.OA-2025-0003
|
| [19] |
W. Qu, Y. Gu, C. M. Fan, A stable numerical framework for long-time dynamic crack analysis, Int. J. Solids Struct., 293 (2024), 112768. https://doi.org/10.1016/j.ijsolstr.2024.112768 doi: 10.1016/j.ijsolstr.2024.112768
|
| [20] |
W. Sun, W. Qu, Y. Gu, S. Zhao, Dynamic analysis of bi-material interfacial cracks by the high-order GFDM with an enhanced Krylov deferred correction technique, Int. J. Solids Struct., 318 (2025), 113451. https://doi.org/10.1016/j.ijsolstr.2025.113451 doi: 10.1016/j.ijsolstr.2025.113451
|